Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Weight gain on SSRIs

Posted by Nancy on August 27, 1999, at 18:47:51

In reply to Re: Weight gain on SSRIs, posted by Shelley (Seattle) on August 26, 1999, at 14:32:01

> I have been on Celexa (now at 80mg/day) for 9 months now, and BuSpar (30mg) for 7. Most of the side effects have passed (sexual delay only happens about one in 10 times, not bad!) I feel much better, but I am not at what you'd call 100%. I am pissed off at having gained weight from these meds, pissed that I have to make the choice of feeling better or having extra weight on my body, which causes me to have self-esteem issues. I gained weight while depressed, which was devastating to me... prior to the 5-year pit I found myself in, I used to run marathons and was training for my 1st triathlon. I even used to teach aerobics classes! I have been making better food choices and trying to get as much exercise as I can, but I am STILL gaining weight. But I feel like a human being for the first time in ages, how can I stop the meds? When I started Celexa, it was a last resort for me. I had tried other SSRIs, etc. and had no real success. I was really ready to end it all, I was in so much pain… and now, I have this weight issue to deal with. It's very disheartening. I am trying to accept myself just the way I am, and I think much of the time I do; the problem is with others. People are very insensitive sometimes. None of us need or deserve that, after we survive the very depths of hell and live to tell about it.
> Sorry if I was ranting, but I am acutely aware of this topic today in my personal life.
> Feel free to write me if you want to talk about this, any of you. I haven't been posting much lately, but I still appreciate all of your ideas and input :)
> Shelley
Hi Shelley,
I related to your letter. It pisses me off too. I am very concerned about the way I look, and I don't think we should have to make the choice between feeling like shit or looking chubby. I HATE it!!! I am going to try a VERY STRICT diet starting Monday. I am drinking only Slim-Fast for breakfast and lunch, and then having a portion of protein and a fruit or veggie for supper. I'll keep you posted on what happens. Meanwhile, all of us should be banding together and giving shit to the research industry about trying harder to come up with an AD that doesn't cause weight gain. HAS ANYONE OUT THERE NOT GAINED WEIGHT FROM SSRI MEDS?




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Nancy thread:10293